MAUDE Adverse Event Report: MEDTECH SAS ROSA ONE BRAIN; COMPUTER-ASSISTED SURGICAL DEVICE

MEDTECH SAS ROSA ONE BRAIN; COMPUTER-ASSISTED SURGICAL DEVICE
Model Number N/A
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 3009185973-2023-00015.The device has not been evaluated yet for investigation purpose.Once the evaluation is performed and the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a seeg procedure, the optical distance sensor did not accurately drive to the intended trajectory to mark the entry site.The intended trajectory was proximal to the patient¿s right ear but the laser drove distal to the right ear.The laser was swapped out with the pointer probe and rosa correctly drove to the trajectory.At this time, we also navigated the pointer probe back to the bone fiducials to re- verify the registration and rosa was still correctly registered to the patient¿s position.No adverse events have been reported as a result of the malfunction.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The associated system log files were provided and reviewed by a subject matter expert.The logs confirm the reported event and conclude that the distance sensor parameters were ignored when the user drove to the trajectory because its re-connection was never validated.This behavior is known as design defect.Review of the servicing records for rosa unit found that distance sensor has failed accuracy checks during the preventative maintenance sessions before and after event date.Despite having issues with the optical distance sensor tests, the feild service engineer was able to confirm the functionality of the rosa system as the robot correctly passed both the accuracy and applicative tests using marker registration with the pointer probe.The remainder of the system still met all functional requirements when it was released back to the customer.However, the optical distance sensor should have been quarantined after the initial failed testing.A capa has already been initiated and includes planned revisions of rosa one servicing quarantine process.Design defect occurs while the robot arm is driving towards a trajectory, and before the optical distance sensor takes its measurements.Regardless of whether the distance sensor has accuracy issues, the software failure would have still occurred.Therefore, return and subsequent evaluation of distance sensor will not affect investigation results.Device history records were reviewed and no discrepancies related to the reported event were found.Root cause was determined due to be a software anomaly.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ROSA ONE BRAIN
Common Device Name
COMPUTER-ASSISTED SURGICAL DEVICE
Manufacturer (Section D)
MEDTECH SAS
432 rue du rajol
mauguio, languedoc-roussillon 34130
FR  34130
Manufacturer (Section G)
MEDTECH SAS
432 rue du rajol
mauguio, languedoc-roussillon 34130
FR   34130
Manufacturer Contact
jay sharma
1520 tradeport drive
jacksonville, FL 32218
9047414400
MDR Report Key17011520
Report Number3009185973-2023-00016
Device Sequence Number6872498
Product Code HAW
UDI-Device Identifier03760244034304
UDI-Public(01)03760244034304
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200511
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberROSAS00203
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2023
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexFemale